MAUDE Adverse Event Report: ARTHREX INC. GLENOID, POLY WITH KEEL, LARGE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX INC. GLENOID, POLY WITH KEEL, LARGE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number AR-9104-03
Health Effect - Clinical Code Discomfort (2330)
Date of Event 04/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was not confirmed.Lot number was not provided so device history record review cannot be performed.Cannot confirm as to why the glenoid became loose.The evaluation revealed severe scrape marks and scratches noted on the glenoid.The damages observed were most likely caused during the extraction of the implant.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was originally reported that patient underwent a shoulder arthroplasty procedure in 2010.The patient's x-rays showed a loose glenoid and potential loose components of the usp ii humeral head.The surgeon performed a revision surgery on (b)(6) 2018 and removed the humeral head (ar-9152-20p, lot: 08006502, line: 233554) and the trunion, as well as the glenoid (part number unknown).The surgeon used allograft bone chips due to lack of bone on the glenoid.No glenoid was able to be implanted.The surgeon replaced the humeral head and put in a new trunion.No known infections have been reported.No further details, additional information has been requested.Follow-up investigation: the patient was experiencing discomfort that began a year prior to the revision surgery.The same surgeon performed both surgeries at the same facility.The surgeon replaced the humeral head with an ar-9152-20p, lot: 101249339 and put in a new trunion, ar-9100tk, lot: 150038811.The part number of the glenoid has been confirmed to be ar-9104-03 (lot: unknown, line 234164).

Brand Name
GLENOID, POLY WITH KEEL, LARGE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7540117
Report Number1220246-2018-00195
Device Sequence Number14062243
Product Code KWS
UDI-Device Identifier00888867057302
UDI-Public00888867057302
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K071032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-9104-03
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2018
Initial Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-9152-20P, HUMERAL HEAD, LOT 08006502.
Outcome Attributed to Adverse Event Other;